Alert archive / North Dakota / Tornado Warnings in 2022
Tornado Warning 22, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 24, 2022, 3:58 PM CDT for Benson County, Eddy County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 24, 2022, 4:28 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benson County, ND, Eddy County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 133 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
587
WFUS53 KFGF 242058
TORFGF
NDC005-027-242145-
/O.NEW.KFGF.TO.W.0022.220624T2058Z-220624T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
358 PM CDT Fri Jun 24 2022
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Southeastern Benson County in northeastern North Dakota...
Northwestern Eddy County in northeastern North Dakota...
* Until 445 PM CDT.
* At 358 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sheyenne, or 20 miles southwest of Devils Lake,
moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Benson and northwestern Eddy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4776 9917 4792 9918 4794 9886 4774 9886
TIME...MOT...LOC 2058Z 258DEG 12KT 4785 9908
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VG2 follow-up statements
034
WWUS53 KFGF 242121
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
421 PM CDT Fri Jun 24 2022
NDC005-027-242145-
/O.CON.KFGF.TO.W.0022.000000T0000Z-220624T2145Z/
Benson ND-Eddy ND-
421 PM CDT Fri Jun 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN BENSON AND NORTHWESTERN EDDY COUNTIES...
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Spirit Lake Nation, or 17 miles south of Devils
Lake, moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sheyenne and Spirit Lake Nation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4776 9917 4792 9918 4794 9886 4774 9886
TIME...MOT...LOC 2121Z 258DEG 12KT 4787 9897
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
VG202
WWUS53 KFGF 242128
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
428 PM CDT Fri Jun 24 2022
NDC005-027-242137-
/O.CAN.KFGF.TO.W.0022.000000T0000Z-220624T2145Z/
Benson ND-Eddy ND-
428 PM CDT Fri Jun 24 2022
...THE TORNADO WARNING FOR SOUTHEASTERN BENSON AND NORTHWESTERN EDDY
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern North Dakota.
LAT...LON 4776 9917 4792 9918 4794 9886 4774 9886
TIME...MOT...LOC 2126Z 258DEG 12KT 4787 9895
$$
VGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 24, 3:22 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 24, 3:22 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 322 PM CDT Fri Jun 24 2022 .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Jun 24 2022 Convection will be the main headache for the period. Southwesterly flow aloft will continue to bring some weak vorts into the region this afternoon and tonight, but the main upper low will be to our northwest until tomorrow. The warm front has lifted into northeastern ND, with rich moisture and instability across most of the CWA. Storms have been firing near the warm front across northeastern ND and northwestern MN, with the somewhat limited (25-35 kts) of deep layer shear, storms have been a bit messy and only briefly organized. However, there continues to be plenty of instability with updrafts firing, and severe threat will remain through this evening. Later on this evening, the surface low currently over central SD and cold front over northwestern ND will push eastward into our CWA. CAMs have the storms that have so far been pretty slow moving along the warm front, accelerate and push eastward by midnight. Think at this point the messy convection with sporadic hail threat will become more of an organized MCS, with damaging winds the main headache. Severe storms will push eastward out of our region by tomorrow morning. Impacts will be a lot less tomorrow as the main upper low moves across southern Manitoba. Some showers and thunderstorms will be continuing near the international border as we get some good lapse rates with warm air at the surface and colder mid levels. However, no severe storms are expected with this activity. Cold air advection will bring drier and more stable air into the region, along with temps back into the 60s and 70s along with blustery northwest surface winds. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Jun 24 2022 Sunday through Tuesday...Northwesterly flow aloft for the early part of the period, with cooler than average temperatures on Sunday warming up for the start of the work week as the upper low pulls away from the Northern Plains. Lingering showers along the northern border as cold upper temps continue for a bit longer on Sunday, then a bit of a break before the next reinforcing shortwave Monday night/Tuesday morning. Wednesday through Friday...Upper flow becomes more west to southwesterly during this period, although predictability is pretty low. There will be several weak shortwaves moving through, but not much signal in the ensembles for any large variations from climo. With low predictability and an active short term, will keep the blended solution of periodic low precip chances and near seasonal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Jun 24 2022 VFR conditions for the moment, but convection is already going across portions of western MN and there will continue to be storms developing throughout eastern ND through the afternoon. Have VCTS or -TSRA mention in tempo or prevailing groups at all sites through the afternoon and into the evening. Some decrease in convective activity after 06Z as the system pushes off to the east. There could be some MVFR ceilings behind the convection, so have categories going down for a while tomorrow morning. Think all sites, except perhaps KBJI, should return to VFR by the end of the period. Winds that are gusty from the southeast will shift around to the northwest overnight, picking up again by mid day tomorrow and again gusting above 20 kts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. SHORT TERM...JR LONG TERM...JR AVIATION...JR
Hazardous weather outlook, Jun 24, 4:35 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 435 AM CDT Fri Jun 24 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-250945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 435 AM CDT Fri Jun 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are expected across much of eastern North Dakota and west-central and northwest Minnesota. The main hazards will be large hail up to 2 inches and damaging wind gusts of 70 to 75 mph. Isolated tornadoes are also possible. Storms will initially be more scattered and capable of producing all hazards, but will eventually form into a line that will carry all hazards as well. Localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed.
In the hours before
Local storm report, Jun 24, 10:51 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1051 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 2 N ISLAND LAKE 47.82N 95.02W
06/24/2022 E1.00 INCH Beltrami MN PUBLIC
DIME TO QUARTER SIZED HAIL NEAR THE SEVEN CLANS CASINO.
&&
GREGORY.GUSTLocal storm report, Jun 24, 1:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
101 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 1 N ALIDA 47.40N 95.23W
06/24/2022 E1.00 INCH Clearwater MN PUBLIC
A FEW QUARTER SIZED HAIL.
&&
GREGORY.GUSTLocal storm report, Jun 24, 1:39 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
139 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 6 W MENTOR 47.70N 96.27W
06/24/2022 E1.00 INCH Polk MN PUBLIC
DIME TO QUARTER SIZED HAIL OFF AND ON OVER SEVERAL
MINUTES.
&&
GREGORY.GUSTSpecial weather statement, Jun 24, 1:45 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
145 PM CDT Fri Jun 24 2022
MNZ004-007-008-241930-
East Marshall MN-Kittson MN-West Marshall MN-
145 PM CDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of north central
Marshall and southeastern Kittson Counties through 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Mill State Park, or 24 miles northwest of Thief River Falls,
moving northeast at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Strandquist around 220 PM CDT.
Karlstad around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota.
&&
LAT...LON 4859 9639 4855 9639 4854 9629 4845 9612
4828 9645 4838 9667 4865 9649
TIME...MOT...LOC 1844Z 213DEG 9KT 4840 9650
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
VGLocal storm report, Jun 24, 2:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
207 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 5 ESE ADAMS 48.39N 97.97W
06/24/2022 E0.75 INCH Walsh ND BROADCAST MEDIA
&&
GREGORY.GUSTLocal storm report, Jun 24, 2:35 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
235 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST 5 N ADAMS 48.49N 98.07W
06/24/2022 M52 MPH Walsh ND MESONET
PEAK WIND MEASURED AT AN NDAWN STATION AT 10 METERS.
&&
GREGORY.GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:45 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina | 45 min |
| Jun 23, 11:28 PM CDT | Special Weather Statement | FGF | Pembina | 32 min |
| Jun 24, 1:46 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 59 min |
| Jun 24, 2:06 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 39 min |
| Jun 24, 2:13 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 47 min |
| Jun 24, 2:19 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Walsh | 41 min |
| Jun 24, 2:38 PM CDT | Tornado Warning | FGF | Cavalier, Walsh | 20 min |
| Jun 24, 2:42 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 63 min |
| Jun 24, 2:52 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Ramsey, Walsh | 53 min |
| Jun 24, 3:09 PM CDT | Tornado Warning | FGF | Cavalier, Pembina, Walsh | 32 min |
| Jun 24, 3:18 PM CDT | Tornado Warning | FGF | Benson, Eddy | 42 min |
| Jun 24, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Nelson, Pembina, Ramsey, Walsh | 65 min |
| Jun 24, 3:41 PM CDT | Areal Flood Advisory | FGF | Benson, Eddy | 9 hr |
| Jun 24, 3:44 PM CDT | Areal Flood Advisory | FGF | Cavalier, Pembina, Ramsey, Walsh | 9 hr |
| Jun 24, 4:04 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 14 min |
| Jun 24, 4:05 PM CDT | Areal Flood Advisory | FGF | Ramsey | 9 hr |
| Jun 24, 4:09 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 22 min |
| Jun 24, 4:19 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 41 min |
| Jun 24, 4:38 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Grand Forks, Griggs, Nelson, Ramsey and 2 more | 67 min |
| Jun 24, 4:42 PM CDT | Tornado Warning | FGF | Benson, Eddy, Nelson | 48 min |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 48 min |
| Jun 24, 5:18 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson | 42 min |
| Jun 24, 5:36 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Walsh | 54 min |
| Jun 24, 5:39 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Griggs, Nelson, Ramsey | 36 min |
| Jun 24, 5:40 PM CDT | Tornado Warning | FGF | Grand Forks | 40 min |
| Jun 24, 5:43 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 62 min |
| Jun 24, 6:10 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Grand Forks, Steele, Traill | 65 min |
| Jun 24, 6:27 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 48 min |
Nearby
Tornado Warnings in North Dakota, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.